Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 8, 2018, 2:20 AM CST for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Jan 10, 2018, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2018, 2:20 AM CST (08:20 UTC)
- In effect from
- Jan 10, 2018, 9:00 AM CST
- Expired
- Jan 10, 2018, 4:03 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 53 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WWUS74 KMAF 080820 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 220 AM CST Mon Jan 8 2018 ...A High Wind Watch in effect for the Guadalupe Mountains Wednesday... .A powerful upper level storm system is forecast to track from the southern rockies to the western high plains on Wednesday. Strong winds will be possible across the Guadalupe Mountains as this system passes over that region. NMZ027-TXZ258-082100- /O.NEW.KMAF.HW.A.0002.180110T1500Z-180111T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 120 AM MST Mon Jan 8 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Wednesday. * WINDS...Southwest winds 35 to 45 mph with gusts to 70 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
4 follow-up statements
130 WWUS74 KMAF 082100 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 300 PM CST Mon Jan 8 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS, DAVIS AND APACHE MOUNTAINS, AND MARFA PLATEAU... .A powerful upper level storm system is forecast to track through West Texas and Southeast New Mexico Wednesday. Strong winds will be possible through the Guadalupe, Davis, and Apache Mountains, as well as the adjacent plains, Wednesday as this system passes. NMZ028-TXZ057-058-074-080-091200- /O.EXB.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Alpine, Fort Davis, and Marfa 300 PM CST Mon Jan 8 2018 /200 PM MST Mon Jan 8 2018/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...Wednesday morning through late Wednesday night. * WINDS...Wednesday...West 35 to 45 mph with gusts to around 60 mph. Wednesday night...West 30 to 45 mph with gusts to around 60 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-TXZ258-091200- /O.EXT.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 200 PM MST Mon Jan 8 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...Wednesday morning through late Wednesday night. * WINDS...Wednesday...Southwest 40 to 50 mph with gusts to around 70 mph shifting to the west 40 to 60 mph with gusts to around 85 mph in the afternoon. Wednesday night...West 40 to 60 mph with gusts to around 85 mph decreasing to 30 to 50 mph with gusts to around 70 mph after midnight. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
614 WWUS74 KMAF 091017 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 417 AM CST Tue Jan 9 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS, DAVIS AND APACHE MOUNTAINS, AND MARFA PLATEAU... ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE PERMIAN BASIN ALONG AND WEST OF A LAMESA...MIDLAND...RANKIN LINE, THE TRANS PECOS REGION, AND LEA COUNTY NEW MEXICO... .A powerful upper level storm system is forecast to track through West Texas and Southeast New Mexico Wednesday. Strong winds will be possible across southeast New Mexico and much of west Texas. NMZ029-033-034-TXZ045-046-050-051-059>062-067>069-075-092100- /O.EXB.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-Crane- Upton-Pecos- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, McCamey, Rankin, and Fort Stockton 417 AM CST Tue Jan 9 2018 /317 AM MST Tue Jan 9 2018/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Late Wednesday morning through Wednesday afternoon. * WINDS...West 35 to 45 mph with gusts to around 65 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-TXZ258-092100- /O.CON.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 317 AM MST Tue Jan 9 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...Wednesday morning through late Wednesday night. * WINDS...West to southwest 40 to 60 mph with gusts to 90 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-TXZ057-058-074-080-092100- /O.CON.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Alpine, Fort Davis, and Marfa 417 AM CST Tue Jan 9 2018 /317 AM MST Tue Jan 9 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...Wednesday morning through late Wednesday night. * WINDS...West 35 to 45 mph with gusts to around 65 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
882 WWUS74 KMAF 092040 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 240 PM CST Tue Jan 9 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT FOR THE EDDY COUNTY PLAINS, VAN HORN AND THE HIGHWAY 54 CORRIDOR, REEVES COUNTY AND THE UPPER TRANS PECOS, DAVIS AND APACHE MOUNTAINS, AND MARFA PLATEAU... ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE PERMIAN BASIN ALONG AND WEST OF A LAMESA...MIDLAND...RANKIN LINE, THE TRANS PECOS REGION, AND LEA COUNTY NEW MEXICO... .A powerful upper level storm system is forecast to track over West Texas and Southeast New Mexico Wednesday. Strong winds will be possible across all of southeast New Mexico and much of West Texas. NMZ027-TXZ258-101030- /O.CON.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 140 PM MST Tue Jan 9 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...Wednesday morning through late Wednesday night. * WINDS...West to southwest 40 to 60 mph with gusts to 80 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-TXZ057-058-074-080-101030- /O.CON.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Alpine, Fort Davis, and Marfa 240 PM CST Tue Jan 9 2018 /140 PM MST Tue Jan 9 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... * TIMING...Wednesday morning through late Wednesday night. * WINDS...West 35 to 45 mph with gusts to around 65 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ029-033-034-TXZ045-046-050-051-059>062-067>069-075-101030- /O.CON.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward-Crane- Upton-Pecos- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, McCamey, Rankin, and Fort Stockton 240 PM CST Tue Jan 9 2018 /140 PM MST Tue Jan 9 2018/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... * TIMING...Late Wednesday morning through Wednesday afternoon. * WINDS...West 35 to 45 mph with gusts to around 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
537 WWUS74 KMAF 101003 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 403 AM CST Wed Jan 10 2018 ...HIGH WIND WARNING IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON FOR SOUTHEAST NEW MEXICO, VAN HORN AND THE HIGHWAY 54 CORRIDOR, AND THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT FROM THIS MORNING THROUGH TONIGHT FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 6 PM THIS EVENING FOR THE PERMIAN BASIN ALONG AND WEST OF A LAMESA...MIDLAND...RANKIN LINE, THE TRANS PECOS REGION, AND MARFA PLATEAU... .A powerful upper level storm system will track over West Texas and Southeast New Mexico today resulting in some strong, possibly damaging, winds. TXZ069-101115- /O.CAN.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/ Upton- Including the cities of McCamey and Rankin 403 AM CST Wed Jan 10 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Midland/Odessa has cancelled the High Wind Watch. Although it will be windy today high winds are not expected. $$ NMZ029-033-034-102100- /O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/ /O.NEW.KMAF.HW.W.0002.180110T1800Z-180111T0000Z/ Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Tatum, Hobbs, Lovington, Eunice, and Jal 303 AM MST Wed Jan 10 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 11 AM this morning to 5 PM MST this afternoon. The High Wind Watch is no longer in effect. * TIMING...Late this morning through this afternoon. * WINDS...West 35 to 45 mph with gusts to around 60 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-TXZ057-074-102100- /O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/ /O.NEW.KMAF.HW.W.0002.180110T1800Z-180111T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Davis/Apache Mountains Area- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Alpine, and Fort Davis 403 AM CST Wed Jan 10 2018 /303 AM MST Wed Jan 10 2018/ ...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. The High Wind Watch is no longer in effect. * TIMING...Late morning through the afternoon. * WINDS...West 35 to 45 mph with gusts to 60 to 65 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles such as campers, vans and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-TXZ258-102100- /O.UPG.KMAF.HW.A.0002.180110T1500Z-180111T1300Z/ /O.NEW.KMAF.HW.W.0002.180110T1500Z-180111T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 303 AM MST Wed Jan 10 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST THURSDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 8 AM this morning to 5 AM MST Thursday. The High Wind Watch is no longer in effect. * TIMING...This morning through Thursday morning. * WINDS...West 45 to 60 mph with gusts of 65 to 80 mph. * IMPACTS...Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Low flying light aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ058-080-102100- /O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0800Z/ /O.NEW.KMAF.WI.Y.0002.180110T1900Z-180111T0000Z/ Reeves County and Upper Trans Pecos-Marfa Plateau- Including the cities of Pecos and Marfa 403 AM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 6 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...This afternoon until early evening. * WINDS...West 25 to 35 mph with gusts to around 45 to 50 mph. * IMPACTS...Loose objects will blown about. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. && $$ TXZ045-046-050-051-059>062-067-068-075-102100- /O.UPG.KMAF.HW.A.0002.180110T1700Z-180111T0000Z/ /O.NEW.KMAF.WI.Y.0002.180110T1900Z-180111T0000Z/ Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- Crane-Pecos- Including the cities of Seminole, Lamesa, Andrews, Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, and Fort Stockton 403 AM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 6 PM CST this evening. The High Wind Watch is no longer in effect. * TIMING...This afternoon through early evening. * WINDS...West 25 to 35 mph with gusts to around 50 mph. * IMPACTS...These winds could make driving difficult for motorists driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 7, 10:44 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Jan 7, 10:44 PM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1044 PM CST Sun Jan 7 2018 .DISCUSSION... See 06Z aviation discussion below. .AVIATION... Light north winds will become southerly Monday. VFR conditions will continue through the TAF period. Hennig && PREV DISCUSSION... /issued 517 PM CST Sun Jan 7 2018/ UPDATE... Updated for the expiration of the High Wind Warning and Wind Advisory. DISCUSSION... Wind speeds have rapidly decreased late this afternoon as the upper level system responsible for the windy conditions exits the area to the east, and the cold front continues to progress southeastward. A few gusts may linger for the next hour or two, but wind speeds are expected to continue to diminish through this evening. Updated products will be issued shortly. PREV DISCUSSION... /issued 245 PM CST Sun Jan 7 2018/ DISCUSSION... WV imagery shows an upper-lvl trough diving into central Texas, and pushing a cold front south towards West Texas and Southeast New Mexico. Latest obs at 17Z show the front just north of KLBB, and hi- res models fropa KMAF at ~ 21Z. Ahead of this feature, mid/hi cloud is clearing W-E, forming mtn waves as seen on sat imagery and allowing stronger westerlies to mix to the sfc. Current warnings/advisories cover these higher winds well, and models suggest these will diminish below criteria before the 1st period. That said, the front is pretty moderate, temperature-wise, and temps should remain well-abv normal Monday. During this time and going into Tuesday, an upper Pac trough will make landfall on the central CA coast pushing the west coast ridge thru the south central CONUS. Leeside troughing on the Front Range ahead of the west coast trough and increasing thicknesses will push temps Tue afternoon into the 70s most locations, making it feel more like late March than early January. Wednesday, the aforementioned Pac trough arrives, w/models in pretty good agreement in bringing it to the panhandles by 00Z Thu. Considering the track of this system, Wed looks to be a classic windbag, although subtle differences in strength and timing among the models lead to disagreement on just how strong winds will be. Early indications are that a warning will be needed for the Guadalupes, and advisories for at least the NW half of the CWA. Attm, RHs look too high Wed afternoon for critical fire wx, although it may be a good candidate for a Fire Danger Statement, as afternoon highs will be well-abv normal. That will be short-lived, however, as a stronger secondary front arrives overnight, taking temps below normal Thu afternoon. Temps come back up Fri, but another front arrives Fri night, keeping temps back below normal over the weekend. Unfortunately, rain chances look meager over this next week. Nrn zones could see a slight chance of rain Wed-Thu as the Pac trough passes, but it will be quick, and QPF light. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 34 64 38 74 / 0 0 0 0 Carlsbad 34 68 36 75 / 0 0 0 0 Dryden 40 69 40 72 / 0 0 0 0 Fort Stockton 39 68 43 76 / 0 0 0 0 Guadalupe Pass 41 61 46 69 / 0 0 0 0 Hobbs 31 64 34 73 / 0 0 0 0 Marfa 29 65 32 72 / 0 0 0 0 Midland Intl Airport 35 66 38 74 / 0 0 0 0 Odessa 34 66 38 73 / 0 0 0 0 Wink 31 67 33 75 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Jan 8, 2:16 AM CST, 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 216 AM CST Mon Jan 8 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 216 AM CST Mon Jan 8 2018 /116 AM MST Mon Jan 8 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Very windy conditions are expected across the region Wednesday. A High Wind Watch is in effect Wednesday for the Guadalupe Mountains. Elevated fire weather conditions will also be possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in Texas, 2018High Wind Watches in New Mexico, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.